Having been a victim of exposure to Asbestos my doctors diagnosed me with ILD or Interstitial Lung Disease in January of 1999. After a bout with Phosgene Gas in 1993 my lungs became an area of concern with shortness of breath problems. Combined with the Gas exposure and Asbestos exposure [1958-1983] concern caused me to check on lungs. Question is: Can AF be caused by ILD or lung disease? Thank you for your response and forum to vent such questions.
I am presently being treated with a blood thinner [Coumadin 5MG]and medicine [Digoxin 0.25MG] to correct the AF and lower risk of clotting by Dr. John Carthy. Results of EchoCardiogram or Sonigram seem to be excellent as the valves seem normal.
Results from Xray and Breathing tests determined heavy plural thickening inside lung consistent with heavy exposure to asbestos and lung disease consistent wityh exposure to asbestos. Phosgene gas exposure also causes plural thickening and damage. [A refrigerant FREON 12 was ignited by a service technician in a residence while removing a compressor. Oxygen-Acetylene torch flame changed from blue to bright green. PHOSGENE GAS was formed by accident and three people were gassed by two pounds of gas burning in a confined kitchen sarea. [Similar to World War I gas] Lungs damaged 2nd time. 10/16/00 9:35 AM Tampa, Florida
Lung diseases such as interstitial lung disease can predispose to atrial fibrillation. However, this is generally only an issue if the lung disease leads to low oxygen levels in the blood. However, I suspect your doctors have already tested you for this and if your blood levels were low, would have started you on supplemental oxygen.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.